For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic Bad day...need some help Go to previous topic Go to next topic Go to higher level

By karolinakitty On 2011.09.08 21:47
OK ....can't figure this one out for the life of me.....

We had been dealing with the extremely high BP, had the staph, took the antibiotic,got rid of the staph, got rid of the high BP. Just one month ago.
Today we go back for a check-up and BAM
Blood pressure 228/130.....off to the hospital ...had blood work doen and guess what??? Blood sugar 286...what the heck?????? just had blood work a little more than a month ago and nothing now this.....Just got home from the hospital and text me telling me the blood sugar went up to 342...this is after they gave him novolog a rapid insulin.....

Anyone have any ideas as why the sudden spike in both of these at the same time.

To let you know...there is no history of either
He never had an issue with either.....they did the test to see how ling the sugar was high and they said at least 30 days...right after the staph was gone and after our last appointment.....

His drugs are:
RequipXL
Aricept
Diovan
Lisinopril
Savella
lasix
magnesium
b12
b6

The doc mentioned doing a CT scan tomorrow to see about possible RAS Renal Arterial Stenosous, which is a blockage in the arteries going to the kidney...

Now i did some research a while back about Requip and Renal Failure....I just don't know at this time.....any feedback is welcome

By mylove On 2011.09.08 23:58
I have to say that I just looked up RAS and it sure sounds like it could be. I'm wondering why they didn't look for that long ago when his legs swelled up so badly and the high BP started??

The spike in glucose is truly a mystery. The RAS says is can follow diabetes, but not cause it. Hmmm...

I am sleuthing too. Will keep you posted.

By karolinakitty On 2011.09.09 02:35
Yeah mylove I found tonight that TOO many BP meds can cause the blood sugar to spike...just talked with my guy over the fb on his iPad and he said about an hour ago he had this crazy cold sweating thing going on and lost a bunch of water that way...he's not drinking as much as home so his urine output is low...they added HCTZ ( a diuretic) to his collage of meds tonight also.....

I did see that the novolog insulin they gave him does have, in a few folks, excessive sweating as a serious side effect too... just crazy to me.....

Dr. Giggles (as he calls her) text me tonight and is highly worried about that spiked sugar...she just did the blood work and is curious herself. wants me to call first thing in morning....

We discussed the kidney thing before and she was waiting until this visit to see what was up.....we told her about the CKD and Renal failure that could be caused by the Requip and because our $^%&$*%& neuro we had for years never tested his blood.. damage could have already begun

Giggles did all she could and followed all our suggestions plus some of her own like the compression test to see if any veins and arteries in the legs, groin and arms were blocked... and they weren't...and don't forget we have medicare and certain ????questions have to answered in a series of events for them to pay for it and not question the doc about it

By mylove On 2011.09.09 08:39
Aaah, yes. I forgot about the fact that you have to move through the 'channels' in order to get things done as far as insurance, etc.

I'm amazed that the novolog seemed to have the opposite effect. I'll be interested to know why that happened that way too.

We're pulling for both of you over here. As Al would say, hang in there.

By packerman On 2011.09.09 10:10
following this thread closely.
mine is also on several of the meds you mentioned.
Pat

By karolinakitty On 2011.09.09 23:11
Welp...they sent him home late this afternoon with a new diagnosis of Diabetes. Now he never has had any issues before and I know it can happen but I still think there is something underlying. It makes no sense that not long ago blood work came out good but now he supposedly had it for at least 90 days. Which puts us right in with the Staph and shortly after the high blood pressure started.... Have to see our Giggles again and we see a new neuro Tuesday..boy he'll love this....oh well...
so now we have an even larger medicine tray and I had to re-do all my dope alarms on the phone...chart blood sugars and BP's for a while and re-organize diets and more......I still have to put everything into the medicine checker but there have been no ill side effects in the last few days, except that he feels weak. He's lost a lot of water weight and his legs are very skinny compared to what they have been.

I know one thing that really kept me on my toes was keeping the staff alert on what they could and couldn't do. They were surprised that i really told them NOPE... and made them make changes. I got on the phone last night to the nurse's desk when he hadn't had his pills by 10:15 when I said 10:00 pm and stressed how important it was. Then i yelled because they gave him his 10am stuff at 9:30... what part of it did they not understand....As we have a small town hospital, the pharmacy didn't have his requipXL and Savella so i brought my own in....hope I get a copy of the bill..want to see if we got charged for that. As part of the discharge orders the doc said to take tylenol for pain..i said NOPE.....she looked at me bug eyed...I told her his movement doc said absolutely NO TYLENOL....it had to be Ibuprofen or nothing... so she changed that and said she would inform the doc....the nurses did say I taught them a lot about PD though, I hope they put it in practice.....

so now we add:
Glucophage 850mg
Amaryl 2mg
Lisinopril upped to 40mg
HCTZ 12.5mg
meter strips and lancets...YIPPEE!!!!

Pharm party at our house!!!!!!!!

By packerman On 2011.09.12 17:34
did you see this?

http://thechart.blogs.cnn.com/2011/09/12/insulin-may-help-treat-alzheimers/?hpt=he_c2

Pat

By karolinakitty On 2011.09.12 20:45
Yeah as a matter of fact I read a report also by Rabins from John Hopkins similar to it... I found it very interesting and plus I believe and Al can correct me, not long ago in Neurolgy Now had an article on this too. I found it interesting because I was trying to figure the "snack attacks" thing and was basing my theory on low blood sugar. Of course that is thrown out after my honey landed in the hospital last week with blood pressure spiked really high and then after admitted and blood work done, his blood sugar was 286,then jumped to 452.
Could all the brain work we did cause his pancreas to not produce enough insulin thus causing the spike???? Interesting thought.

By parkinit On 2011.09.13 00:34
I found this article interesting regarding infections and high blood sugar. Perhaps you may find it helpful: http://www.uihealthcare.com/topics/diabetes/hyperglycemia.html


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you